Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SarahD79

Finally Getting Isotretinoin

Ugh, after being plagued with adult onset acne since I turned 27, spending the next 4 years trying every OTC topical, anti-biotic cream/pill, washes, moisturisers, magic miracles that cost a fortune and do nothing, then waiting a further year until I saw a dermatologist, Im finally getting the good stuff. I say 'good stuff' with a huge pinch of salt and a lot of apprehension as it is my last ditch effort to get rid of this problem and after reading all the possible side effects Id be lying if I said I wasnt completely terrified!

So.. after weighing up the pro's and cons I figured ANY side effect could be dealt with, Ill do anything to get rid of the pain in my face, I no longer care if my hair falls out. I am so done with having to rub ibuprofen gel all over my face just to get a little bit of relief, Im sick of being grumpy with my kids because my head is just one lump of hurt. Im sick of eating like a freakin caveman just in case I get a flare up that leaves another scar. Im fed up with not looking my husband in the face because I feel so bloody awful and think I look awful to boot.

Id love to say Im sick of getting ID'd for alcohol, but at 32 beggars cant be choosers... Ill take my compliments where I can wink.png

I have my blood tests on Dec 1st and then start treatment on the 8th.

WISH ME LUCK!

Share this post


Link to post
Share on other sites

Accutane gets a lot of hate (not completely unjustified) on these boards and elsewhere on the web, so I just want to toss in my two cents. I've been on accutane twice with glorious results both times. Unfortunately acne came back about a year after my first course, but I was on a fairly low dose for my weight and I was taking the generic called Claravis, which my derm insisted isn't as effective (she acknowledged that in theory there should be no difference, but said that in her experience patients seem to do better on Amnesteem). Anyway, on both courses, the second one being a six-month course of 80mg/day, I had no side effects whatsoever. My skin dried out of course, I got dry lips and had to moisturize frequently, but that was the worst thing that happened. No body aches, headaches, dry eyes, nosebleeds, depression, hair loss. I felt completely normal except that my skin was dry and my acne was gone. On top of that, my derm kept asking if I was really taking the medication because my blood tests always came back normal.

So that's all, I just wanted to make sure you know that the people who have had terrible experiences are the ones who will be most vocal about accutane. There are plenty of us out there who had no problems, but aren't saying so publicly. Obviously your experience could be different from mine, and I don't think accutane treatment should be taken lightly, but there's every possibility that it'll be just the thing you need. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×